MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that prior to a lower leg angiogram procedure using a roadrunner uniglide hydrophilic wire guide, it was noted that the hydrophilic coating on the wire was peeling off.Latex gloves were worn for this procedure.The coating was activated for less than 5 minutes with a wet gauze.The intended access site was the right groin.The procedure did not advance far enough to tell if the patient's anatomy was tortuous or calcified.Additional information about patient outcome or adverse effects has been requested but not yet received.
 
Additional Manufacturer Narrative
Additional information.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.These devices are 100% inspected prior to shipment.Each device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu, "before removing the hydrophilic wire guide from its dispenser, inject heparinized saline solution into the luer lock hub end of the dispenser.Inject enough solution to fill the dispenser coil.This will completely cover the wire guide surface and activate the hydrophilic coating.Remove the hydrophilic wire guide from its dispenser by gently withdrawing the wire's tip.If the hydrophilic wire guide cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again." use of sterilized gauze moistened with heparinized saline solution facilitates handling the wire.Note: if movement of the wire within the device becomes diminished, remove the wire guide and reactivate the hydrophilic coating by wetting its entire surface with heparinized saline solution." there is no mention from the customer that the hydrophilic coating was activated by injecting heparinized saline solution into the luer lock hub or that any attempts to reactivate the coating was performed.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was technique related or product handling related.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6665325
Report Number1820334-2017-01422
Device Sequence Number13467188
Product Code DQX
UDI-Device Identifier00827002304925
UDI-Public(01)00827002304925(17)200425(10)7857727
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHPWA-35-260
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1